Alert archive / Minnesota / Fire Weather Watches in 2012
Fire Weather Watch 7, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Sep 14, 2012, 2:53 PM CDT for 16 counties in Minnesota. It took effect at Sep 15, 2012, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 14, 2012, 2:53 PM CDT (19:53 UTC)
- In effect from
- Sep 15, 2012, 1:00 PM CDT
- Expired
- Sep 15, 2012, 2:55 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Faribault County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Martin County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN, Stevens County, MN, Swift County, MN, Watonwan County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 118 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2565 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348 WWUS83 KMPX 141953 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 253 PM CDT FRI SEP 14 2012 ...FIRE WEATHER WATCH ACROSS SOUTHWEST MINNESOTA FOR SATURDAY AFTERNOON... .ON SATURDAY SOUTHWEST WINDS WILL INCREASE TO AROUND 20 MPH...WITH THE POTENTIAL FOR GUSTS NEAR 25 TO 30 MPH IN THE AFTERNOON. GIVEN THE DRY AIRMASS AND LOW HUMIDITY VALUES ALREADY IN PLACE...A FIRE WEATHER WATCH HAS BEEN ISSUED BEGINNING EARLY SATURDAY AFTERNOON AND LASTING THROUGH SATURDAY EVENING. THIS FIRE WEATHER WATCH IS IN EFFECT ALONG AND SOUTHWEST OF A LINE FROM MORRIS THROUGH WILLMAR...MANKATO...DOWN THROUGH BLUE EARTH MINNESOTA. MNZ047-048-054>057-064-065-067-073>075-082-083-091-092-150400- /O.NEW.KMPX.FW.A.0007.120915T1800Z-120916T0100Z/ STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- YELLOW MEDICINE-RENVILLE-SIBLEY-REDWOOD-BROWN-NICOLLET-WATONWAN- BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...MADISON...BENSON... MONTEVIDEO...WILLMAR...GRANITE FALLS...OLIVIA...GAYLORD... REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO... FAIRMONT...BLUE EARTH 253 PM CDT FRI SEP 14 2012 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND...LOW HUMIDITY...AND DRY FUELS FOR SOUTHWEST MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY SOUTHWEST WIND...LOW HUMIDITY...AND DRY FUELS WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER ZONE 048 POPE...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA...FIRE WEATHER ZONE 057 KANDIYOHI...FIRE WEATHER ZONE 064 YELLOW MEDICINE...FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 067 SIBLEY...FIRE WEATHER ZONE 073 REDWOOD...FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 075 NICOLLET...FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER ZONE 083 BLUE EARTH...FIRE WEATHER ZONE 091 MARTIN AND FIRE WEATHER ZONE 092 FARIBAULT. * WINDS...SOUTH 15 TO 20 MPH WITH POTENTIAL GUSTS 25 TO 30 MPH. * RELATIVE HUMIDITY...RANGING FROM 20 TO 25 PERCENT. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JRB
2 follow-up statements
518 WWUS83 KMPX 150325 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1025 PM CDT FRI SEP 14 2012 ...FIRE WEATHER WATCH ACROSS SOUTHWEST MINNESOTA FOR SATURDAY AFTERNOON... .ON SATURDAY SOUTHWEST WINDS WILL INCREASE TO AROUND 20 MPH... WITH THE POTENTIAL FOR GUSTS NEAR 25 TO 30 MPH IN THE AFTERNOON. GIVEN THE DRY AIRMASS AND LOW HUMIDITY VALUES ALREADY IN PLACE... A FIRE WEATHER WATCH HAS BEEN ISSUED BEGINNING EARLY SATURDAY AFTERNOON AND LASTING THROUGH SATURDAY EVENING. THIS FIRE WEATHER WATCH IS IN EFFECT ALONG AND SOUTHWEST OF A LINE FROM MORRIS THROUGH WILLMAR...MANKATO...DOWN THROUGH BLUE EARTH MINNESOTA. MNZ047-048-054>057-064-065-067-073>075-082-083-091-092-151130- /O.CON.KMPX.FW.A.0007.120915T1800Z-120916T0100Z/ STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- YELLOW MEDICINE-RENVILLE-SIBLEY-REDWOOD-BROWN-NICOLLET-WATONWAN- BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...MADISON...BENSON... MONTEVIDEO...WILLMAR...GRANITE FALLS...OLIVIA...GAYLORD... REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO... FAIRMONT...BLUE EARTH 1025 PM CDT FRI SEP 14 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND...LOW HUMIDITY...AND DRY FUELS FOR SOUTHWEST MINNESOTA... * AFFECTED AREA...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER ZONE 048 POPE...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA...FIRE WEATHER ZONE 057 KANDIYOHI...FIRE WEATHER ZONE 064 YELLOW MEDICINE...FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 067 SIBLEY...FIRE WEATHER ZONE 073 REDWOOD...FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 075 NICOLLET...FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER ZONE 083 BLUE EARTH...FIRE WEATHER ZONE 091 MARTIN AND FIRE WEATHER ZONE 092 FARIBAULT. * WINDS...SOUTH 15 TO 20 MPH WITH POTENTIAL GUSTS 25 TO 30 MPH. * RELATIVE HUMIDITY...RANGING FROM 20 TO 25 PERCENT. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
430 WWUS83 KMPX 150755 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 255 AM CDT SAT SEP 15 2012 ...RED FLAG WARNING ACROSS SOUTHWEST MINNESOTA FOR SATURDAY AFTERNOON... .SOUTHWEST WINDS WILL INCREASE TO AROUND 20 MPH TODAY...WITH GUSTS TO BETWEEN 25 AND 30 MPH POSSIBLE DURING THE AFTERNOON...AS RELATIVE HUMIDITY VALUES FALL TO AROUND 20 PERCENT. GIVEN THE STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND DRY FUELS... A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON INTO EARLY THIS EVENING GENERALLY ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY. FARTHER NORTH IN WEST CENTRAL MINNESOTA...THE FIRE WEATHER WATCH THAT INCLUDED STEVENS...POPE...SWIFT...AND KANDIYOHI COUNTIES HAS BEEN CANCELED. WHILE RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 20 AND 25 PERCENT THIS AFTERNOON...WINDS ARE EXPECTED TO REMAIN BELOW 20 MPH. MNZ047-048-055-057-150900- /O.CAN.KMPX.FW.A.0007.120915T1800Z-120916T0100Z/ STEVENS-POPE-SWIFT-KANDIYOHI- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...BENSON...WILLMAR 255 AM CDT SAT SEP 15 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND...LOW HUMIDITY...AND DRY FUELS FOR SOUTHWEST MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELED THE FIRE WEATHER WATCH. WHILE RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 20 AND 25 PERCENT THIS AFTERNOON...WINDS ARE EXPECTED TO REMAIN BELOW 20 MPH. $$ MNZ054-056-064-065-067-073>075-082-083-091-092-151600- /O.UPG.KMPX.FW.A.0007.120915T1800Z-120916T0100Z/ /O.NEW.KMPX.FW.W.0008.120915T1800Z-120916T0100Z/ LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-SIBLEY-REDWOOD- BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS... OLIVIA...GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER... ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 255 AM CDT SAT SEP 15 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 056 CHIPPEWA...FIRE WEATHER ZONE 064 YELLOW MEDICINE...FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 067 SIBLEY...FIRE WEATHER ZONE 073 REDWOOD...FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 075 NICOLLET...FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER ZONE 083 BLUE EARTH...FIRE WEATHER ZONE 091 MARTIN AND FIRE WEATHER ZONE 092 FARIBAULT. * WINDS...SOUTH 15 TO 20 MPH WITH POTENTIAL GUSTS 25 TO 30 MPH. * RELATIVE HUMIDITY...RANGING FROM 20 TO 25 PERCENT. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Sep 14, 11:25 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Sep 14, 11:25 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1125 AM CDT FRI SEP 14 2012 .DISCUSSION... UPPER LEVEL TWISTY IS NOW INTO NW WI WITH AREA OF ASSOCIATED MID CLOUDS THINNING AND RAPIDLY PUSHING OUT OF AREA AS VORT CONTINUES TO DROP SE. SURFACE DEW POINTS AND PWATS REMAIN LOW ACROSS AREA AND EXPECT THAT DEW POINTS WILL DROP FURTHER DURING THE DAY AS COLUMN MIXES. LOOKING FOR AFTERNOON HUMIDITY IN THE UPPER TEENS TO LOWER 20% RANGE ACROSS MUCH OF THE AREA TODAY. DRY AIR MASS AND FULL SUN TODAY WILL ALLOW TEMPS TO RISE SLIGHTLY FROM LEVELS OF YESTERDAY. WARMING TREND WILL ACCELERATE ON SATURDAY AS SSW FLOW INCREASES IN TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE BECOMING ESTABLISHED IN THE OHIO VALLEY AND COLD FRONT MOVING INTO THE DAKOTAS. WILL AGAIN HAVE A HEADLINE IN FIRE WEATHER FORECAST ADDRESSING LOW RH ON SATURDAY ALONG WITH INCREASING WINDS. WINDS COULD BE A BIT GUSTY AGAIN ON SUNDAY ACROSS SC MN TOWARD EAU AHEAD OF APPROACHING COLD FRONT. TEMPS ON SATURDAY AND SUNDAY ACROSS AREA WILL BE 5 TO 10 DEGREES WARMER THAN NORMAL WITH HUGE TEMPERATURE DROP FOR MONDAY IN CLOUDS AND PCPN BEHIND CDFNT WITH TEMPS ABOUT 10 DEGREES COLDER THAN NORMAL. RETAINED HIGH CHANCE POPS FOR SUNDAY NIGHT/MONDAY...BUT ECMWF PRETTY SPARSE ON QPF WITH NOT MUCH MOISTURE GETTING INTO SYSTEM. SOME MODERATION IN TEMPS FOR WEDNESDAY AHEAD OF NEXT FAST MOVING CDFNT AND SHOT OF COLD AIR. AGAIN NOT MUCH MOISTURE GETTING INTO THIS SYSTEM SO PCPN AMOUNTS SHOULD BE SMALL. && .AVIATION.../18Z TAF ISSUANCE/ NO AVIATION PROBLEMS FOR THE NEXT 24 TO 30 HRS AS HIGH PRESSURE REMAINS IN CONTROL. SFC WINDS WILL SLOWLY SHIFT FROM THE E/NE THIS AFTN...TO A SE...THEN S/SW DIRECTION SATURDAY. WIND SPDS WILL BEGIN TO INCREASE BY 18Z/15. KMSP... NO AVIATION PROBLEMS THRU 00Z/16 AS HIGH PRESSURE REMAINS IN CONTROL. SFC WINDS WILL SHIFT FROM THE NE...TO THE E/SE OVERNIGHT...AND TO THE S/SW SATURDAY AFTN AND INCREASE ABV 10 KTS. SOME GUSTS ABV 16 KTS ARE LIKELY BY SATURDAY AFTN. /OUTLOOK FOR KMSP/ .SATURDAY NIGHT AND SUNDAY...VFR. WINDS SW AT 10-15 KTS. .SUNDAY NIGHT/MONDAY...VFR/MVFR CIGS POSSIBLE IN -SHRA. WINDS BECOMING NW AT 10-15 KTS. TUESDAY...VFR. NW ARND 5 KTS. ..JLT.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BAP/JLT
Hazardous weather outlook, Sep 14, 11:17 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1117 AM CDT FRI SEP 14 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 151630- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1117 AM CDT FRI SEP 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS AN ELEVATED RISK OF FIRE WEATHER DANGER FOR PORTIONS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA SATURDAY AFTERNOON AS GUSTY WINDS AND LOW HUMIDITY DEVELOPS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Fire Weather Watches in Minnesota, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.